North Carolina, 2011Flash Flood and Damaging Winds in North Carolina, July 24, 2011
July 24, 2011 · NWS RAH · 13 events in 8 counties and zones
A cluster of shower and thunderstorms moved off the Appalachians and into central North Carolina during the afternoon. The severe storms produced thunderstorm wind damage across the Central Piedmont with minor structural damage to a couple of outdoor buildings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of shower and thunderstorms moved off the Appalachians and into central North Carolina during the afternoon. The severe storms produced thunderstorm wind damage across the Central Piedmont with minor structural damage to a couple of outdoor buildings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 24, 1:12 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 24, 1:12 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT SUN JUL 24 2011
.SYNOPSIS...
AN AREA OF HIGH PRESSURE ALOFT WILL WEAKEN AND DRIFT WEST TODAY.
THIS WILL ALLOW A WEAK UPPER LEVEL TROUGH TO DROP INTO OUR REGION.
THIS TROUGH WILL INCREASE THE CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS...ESPECIALLY ON MONDAY.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 210 PM...
CONVECTION BECOMING MORE WIDESPREAD AT THIS TIME
AS SHOWERS AND THUNDERSTORMS COMING OFF THE MOUNTAINS OF VIRGINIA
AND NORTH CAROLINA ARE SET TO ADVECT SOUTHEAST INTO THE AREA LATER
THIS AFTERNOON. RAIN AND OUTFLOW BOUNDARIES FROM CONVECTION WILL
KNOCK TEMPERATURES INTO THE UPPER 70S TO LOWER 80S BEFORE
RECOVERING A BIT. CURRENT HEAT ADVISORY CONTINUES FOR THOSE
OUTSIDE THE INFLUENCE OF STORMS.
SEVERE THREAT LIMITED TO DOWNBURST WINDS... BUT A SMALLER THREAT
THAN SATURDAY. LOCALLY HEAVY RAINS WITH ISOLATED FLOODING A RISK.
SHOWERS WILL AGAIN DIMINISH SHORTLY AFTER SUNSET WITH ONLY ISOLATED
SHOWERS EXPECTED AS MIDNIGHT APPROACHES. AIR COLUMN IS TOO SATURATED
TO EXPECT MUCH MORE THAN LOCALIZED FOG TOWARD SUNRISE.
AN UPPER TROUGH FORECAST TO MOVE INTO THE EASTERN GREAT LAKES BEFORE
SUNSET MONDAY WILL ENHANCE SURFACE CONVERGENCE AND MOISTURE OVER
NORTH CAROLINA MONDAY AFTERNOON. WINDS LESS THAN 20 KNOTS GENERALLY
THROUGH THE AIR COLUMN AND THUNDERSTORMS EXPECTED TO BE LOOSELY
ORGANIZED AT BEST. NOT YET CONFIDENT ENOUGH TO PUSH RAIN CHANCES
PAST 50 PERCENT... BUT COVERAGE WISE... THIS LOOKS LIKE OUR BEST
RAIN OPPORTUNITY OF THE WEEK. MODERATE INSTABILITY... AND CAPE IN
EXCESS OF 2500 JOULES SHOULD PRODUCE A FEW SHORT LIVED SEVERE STORMS
WITH DAMAGING DOWNBURST WINDS.
CLOUDS AND AFTERNOON RAIN SHOULD HOLD MOST LOCATIONS IN THE MID
90S FOR AFTERNOON TEMPERATURES MONDAY. OVERNIGHT LOWS IN THE MID
70S... THOUGH MONDAY NIGHT A BIT WARMER THAN TONIGHT IN MOST
LOCATIONS.
&&
.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 300 AM SUNDAY...
LINGERING SHEAR AXIS ALONG WITH WEAK SURFACE CONVERGENCE ALONG A
SURFACE TROUGH WILL BE THE FOCUS TO ANOTHER ROUND OF SHOWERS AND
STORMS ON TUESDAY LATE MORNING INTO EARLY EVENING ACROSS THE AREA.
HOWEVER... DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
WILL BE ADVECTING INTO THE AREA THROUGHOUT THE DAY FROM THE NORTH
AND NORTHWEST BEHIND THE MOIST/SHEAR AXIS. THUS... EXPECT THE BEST
CHANCE FOR SHOWERS AND STORMS TO BE ACROSS THE SOUTH/SOUTHEASTERN
HALF OF THE CWA. THUS... WILL CONTINUE TO FORECAST A SLIGHT CHANCE
OF SHOWERS AND STORMS NORTHWEST TO HIGH END CHANCE SOUTHEAST.
GIVEN WEAK DEEP LAYER SHEAR AND PRECIPITABLE WATER VALUES OF 2
PLUS INCHES ACROSS THE THE SOUTH AND SOUTHEAST EXPECT AND SEVERE
THREAT WILL BE MARGINAL... AND MAINLY FROM DAMAGING DOWNBURST
WINDS. THE MAIN THREAT MAY BE FROM FLASH FLOODING... AND PRIMARILY
OVER URBAN AREAS. HIGH TEMPERATURES TUESDAY ARE EXPECTED TO BE IN
THE LOWER TO MID 90S... WITH PERHAPS THE COOLEST TEMPERATURES IN
THE SOUTHEAST (MORE CONVECTION/CONVECTIVE CLOUD COVER). SKIES WILL
BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST AS DRIER AIR ALOFT
OVERSPREADS THE AREA AS THE MID/UPPER LEVEL LOW LIFTS
NORTHEASTWARD OUT OF NEW ENGLAND TUESDAY EVENING INTO WEDNESDAY
MORNING. DEPENDING ON HOW QUICKLY THIS HAPPENS ON TUESDAY NIGHT
AND WEDNESDAY MORNING AND HOW MUCH RAIN WE SEE TUESDAY AFTERNOON
ACROSS THE CWA... WE MAY HAVE SOME PATCHY TO AREAS OF FOG DEVELOP.
MODELS SOUNDING ARE NOT TOO EXCITED ABOUT THE POSSIBLY YET... SO
WILL OUT OF THE FORECAST FOR NOW. EXPECT LOW TEMPERATURES TO BE IN
THE LOWER TO MID 70S... WITH PERHAPS A FEW OF THE NORTHERN RURAL
LOCATIONS FALLING INTO THE UPPER 60S. -BSD
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 245 AM SUNDAY...
MID AND UPPER LEVEL RIDGES ARE EXPECTED TO BUILD BACK AND SETTLE
OVER THE AREA MIDWEEK INTO THE WEEKEND. THIS WILL ALLOW FOR MAINLY
ISOLATED DIURNAL CONVECTION... WITH HIGHS SLOWLY WARMING EACH DAY
FROM THE MID 90S ON WEDNESDAY TO THE UPPER 90S AND LOW 100S BY
SATURDAY. LOWS DURING THE MEDIUM RANGE WILL GENERALLY BE IN THE
70S... WITH PERHAPS SOME LOW IN THE URBAN AREAS NOT FALLING OUT OF
THE 80S AGAIN BY LATE IN THE PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...
SHOWERS AND THUNDERSTORMS MAINLY IN AN AREA BOUNDED BY HIGHWAYS
SIXTY-FOUR AND ONE AT THIS TIME...WITH STORMS EXPECTED TO DEVELOP
ELSEWHERE AS THE AFTERNOON PROGRESSES. OTHER THAN VICINITY OF
SHOWERS... CONDITIONS WILL BE VFR UNTIL THE DAWN HOURS WHEN SOME
PATCHY FOG WILL DEVELOP. MOST CONVECTION WILL END A FEW HOURS
AFTER SUNSET... WITH ISOLATED SHOWERS PAST MIDNIGHT.
SHOWER AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD IN
COVERAGE MONDAY AFTERNOON... THEN MOSTLY CONFINED TO SOUTH AND
SOUTHEAST AREAS TUESDAY AFTERNOON. CONVECTION CHANCES DWINDLE
WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A
LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2
TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE.
&&
.CLIMATE...
GSO RDU
DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR
SUN 24: 96/2010 78/2010 100/2010 79/2010
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011-
024>028-040>043-073>078-083>086-088-089.
&&
LONG TERM...BSD
Hazardous weather outlook, Jul 24, 3:07 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
407 AM EDT SUN JUL 24 2011
NCZ008>011-024>028-040>043-073>078-083>086-088-089-250930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
407 AM EDT SUN JUL 24 2011
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP
TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO
MINOR FLOODING IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY
EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN
AREAS.
DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.
NCZ007-021>023-038-039-250930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
407 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP
TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO
MINOR FLOODING IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY
EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN
AREAS.
DANGEROUSLY HOT CONDITIONS MAY RETURN TO THE AREA BY LATE IN THE WEEK.
In the hours before
Special weather statement, Jul 24, 11:50 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT SUN JUL 24 2011
NCZ073-074-241745-
MONTGOMERY-STANLY-
1250 PM EDT SUN JUL 24 2011
...SCATTERED STRONG AND SLOW-MOVING THUNDERSTORMS WILL AFFECT STANLY
AND MONTGOMERY COUNTIES THROUGH 145 PM EDT...
AT 1245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM RICHFIELD TO BADIN LAKE TO 5 MILES NORTH OF
TROY...DRIFTING SOUTHEAST AT 5 MPH. OTHER STORMS WERE IN THE
FORMATIVE STAGES NEAR OAKBORO AND BISCOE. THESE TOO WILL RAPIDLY
BECOME STRONG.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...ALBEMARLE AND TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3551 8030 3551 7977 3527 7971 3517 7964
3516 7964 3518 7967 3518 7986 3516 7989
3516 7998 3514 8002 3514 8007 3519 8011
3516 8017 3515 8016 3517 8020 3515 8021
3521 8026 3517 8035 3516 8045 3522 8049
TIME...MOT...LOC 1645Z 323DEG 5KT 3549 7999
MWSSpecial weather statement, Jul 24, 12:01 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT SUN JUL 24 2011
NCZ039-040-075-076-241830-
CHATHAM-LEE-MOORE-RANDOLPH-
101 PM EDT SUN JUL 24 2011
...SCATTERED STRONG...SLOW-MOVING THUNDERSTORMS WILL AFFECT
RANDOLPH...MOORE...LEE AND CHATHAM COUNTIES THROUGH 230 PM EDT...
AT 1255 PM EDT...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING
THUNDERSTORMS EXTENDING FROM NEAR ASHEBORO TO GOLDSTON TO CARTHAGE.
STORMS WILL DRIFT SLOWLY SOUTHEASTWARD AROUND 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE BUT ARE NOT LIMITED
TO...SEA GROVE...CUMNOCK...SANFORD...TRAMWAY...LEMON SPRINGS...AND
CAMERON.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3581 8005 3585 7958 3585 7924 3587 7925
3586 7892 3562 7899 3560 7896 3552 7897
3527 7922 3526 7970 3551 7977 3551 8006
TIME...MOT...LOC 1655Z 315DEG 4KT 3564 7968
MWSSpecial weather statement, Jul 24, 12:48 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT SUN JUL 24 2011
NCZ073-074-083-084-241845-
ANSON-MONTGOMERY-RICHMOND-STANLY-
148 PM EDT SUN JUL 24 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 245 PM EDT...
AT 148 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES WEST OF TROY...MOVING EAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...TROY...BADIN LAKE...ALBERMARLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3519 8051 3550 8029 3551 7977 3526 7970
3518 7965 3512 7957 3507 7958 3506 7948
3504 7946 3503 7951 3499 7958 3498 8002
3519 8028 3516 8044
TIME...MOT...LOC 1748Z 277DEG 4KT 3534 8000
ELLISSpecial weather statement, Jul 24, 1:30 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN JUL 24 2011
NCZ039-040-075-076-241930-
CHATHAM-LEE-MOORE-RANDOLPH-
230 PM EDT SUN JUL 24 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...MOORE...LEE
AND CHATHAM COUNTIES THROUGH 330 PM EDT...
AT 230 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HARPERS CROSSROADS...OR ABOUT 10 MILES
SOUTH OF SILER CITY...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSTON...CUMNOCK.
SOME LOCATIONS IMPACTED INCLUDE...GOLDSTON...CUMNOCK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3585 7924 3587 7925 3586 7911 3587 7891
3562 7899 3561 7899 3558 7892 3527 7922
3527 7971 3530 7971 3551 7977 3585 7993
TIME...MOT...LOC 1830Z 275DEG 7KT 3558 7941
ELLISEvent by event
11 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Lee
- When
- July 24, 1:50 PM EST
- Where
- Lee County, 2.19 mi WSW of Northview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.514, -79.234
Numerous trees were blown down on Valley Road near Wildwood Drive.
Thunderstorm Wind, Chatham
- When
- July 24, 1:52 PM EST
- Where
- Chatham County, Bonlee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.650, -79.420
Multiple tree were blown down near Bonlee. Some down trees are blocking roads.
Thunderstorm Wind, Wake
- When
- July 24, 2:05 PM EST
- Where
- Wake County, 1.68 mi W of Cary
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.780, -78.830
Severe thunderstorm wind gusts caused two sailboats to be flipped over at Bond Lake.
Thunderstorm Wind, Wake
- When
- July 24, 2:15 PM EST to 2:25 PM EST
- Where
- Wake County, Green Level to 0.69 mi N of Cary
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.780, -78.900
Numerous trees were blown down, uprooted and snapped along a swath in Cary.
Lightning, Wake
- When
- July 24, 2:25 PM EST
- Where
- Wake County, 1.9 mi WSW of Cary
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.772, -78.832
Lightning started a house fire. Monetary damages were estimated.
Thunderstorm Wind, Johnston
- When
- July 24, 3:08 PM EST to 3:10 PM EST
- Where
- Johnston County, 1.82 mi ESE of Smithfield to 2.9 mi WNW of Princeton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.490, -78.320
One tree and power-line blown down on Mallard Road and Braswell Road.
Flash Flood, Wake
- When
- July 24, 3:15 PM EST to 5:40 PM EST
- Where
- Wake County, 1.82 mi WSW of Cary to 1.79 mi WSW of Cary
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.770, -78.830
A stream was out of its bank near Bond Lake Park.
Thunderstorm Wind, Guilford
- When
- July 24, 3:33 PM EST
- Where
- Guilford County, 3.75 mi SSW of Colfax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.069, -80.043
Multiple trees were blown down on Bunker Hill Road and Sandy Ridge Road.
Thunderstorm Wind, Guilford
- When
- July 24, 3:40 PM EST
- Where
- Guilford County, Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.200, -79.900
One tree was blown down in Summerfield.
Thunderstorm Wind, Person
- When
- July 24, 3:48 PM EST
- Where
- Person County, 2.98 mi SSE of Timberlake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.240, -78.930
Multiple trees and power-lines were blown along Highway 501 near the Durham and Person County line.
Thunderstorm Wind, Granville
- When
- July 24, 4:30 PM EST to 4:40 PM EST
- Where
- Granville County, 2.15 mi SSW of Cornwall to 3.23 mi SSE of Cornwall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.450, -78.680
Numerous trees and power-lines were blown down along the swath. A barn and shed sustained damage at the intersection of Dick Blackwell Road and Mountain Creek Road. Another shed on Grassy Creek Road was blown 10 feet in the air and destroyed. Monetary damages were estimated.
Thunderstorm Wind, Edgecombe
- When
- July 24, 4:40 PM EST
- Where
- Edgecombe County, 3.02 mi W of Leggett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.977, -77.624
Numerous large tree branches were blown down along Battleboro Leggett Road.
Thunderstorm Wind, Person
- When
- July 24, 5:09 PM EST
- Where
- Person County, 1.49 mi SSE of Paynes Tavern
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -79.010
Multiple trees were blown down south of Roxboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
- Damaging Winds in Virginia, July 24, 2011$27,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332511, 332513, 332514, 332515, 332516, 332517, 332518, 332519, 332520, 332521, 332522, 332523, 332524.